Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 200, NWS Northern Indiana

August 13, 2011Branch County, Hillsdale County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Aug 13, 2011, 5:09 PM EDT for Branch County, Hillsdale County, Saint Joseph County, Michigan. It was in force for 66 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2011, 5:09 PM EDT (21:09 UTC)
Expired
Aug 13, 2011, 6:15 PM EDT
In force
66 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 5:09 PM EDTTSTM WND DMGNottawa, MIMULTIPLE 8 INCH DIAMETER TREE LIMBS DOWN AT NOTTAWA ROAD AND M-86.
Aug 13, 5:23 PM EDTTSTM WND DMGUnion City, MITREE LIMBS DOWN ON POWER LINES. A TRANSFORMER CAUGHT ON FIRE
Aug 13, 5:25 PM EDTTSTM WND DMG2 S Union City, MITREE DOWN ACROSS ROAD
Aug 13, 5:29 PM EDTTSTM WND DMG6 N Coldwater, MITREE DOWN ACROSS ROAD 6. POWER LINES ARCING
Aug 13, 5:37 PM EDTTSTM WND DMGColdwater, MINUMEROUS TREES DOWN THROUGHOUT NORTHERN PORTIONS OF COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 1:12 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4981 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WUUS53 KIWX 132109
SVRIWX
MIC023-059-149-132215-
/O.NEW.KIWX.SV.W.0200.110813T2109Z-110813T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
509 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. JOSEPH COUNTY IN SOUTHWEST MICHIGAN...
  BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  NORTHWESTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 615 PM EDT

* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE SEVERE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF UNION CITY
  TO 3 MILES EAST OF WHITE PIGEON...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  COLON...
  STURGIS AND UNION CITY...
  BRONSON...
  COLDWATER...
  QUINCY...
  LITCHFIELD...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
FINDLEY...SHERWOOD...BURR OAK...FAWN RIVER...MATTESON LAKE...
HODUNK...GIRARD...BATAVIA...SOUTH BUTLER...GILEAD...LAKE OF THE WOODS
AND EAST GILEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4176 8483 4178 8575 4208 8530 4208 8448
TIME...MOT...LOC 2109Z 269DEG 26KT 4208 8523 4180 8554
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
397 
WWUS53 KIWX 132131
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
531 PM EDT SAT AUG 13 2011

MIC149-132141-
/O.CAN.KIWX.SV.W.0200.000000T0000Z-110813T2215Z/
ST. JOSEPH MI-
531 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. JOSEPH COUNTY
IN SOUTHWEST MICHIGAN IS CANCELLED...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4176 8483 4178 8530 4208 8530 4208 8449
TIME...MOT...LOC 2131Z 269DEG 26KT 4208 8502 4184 8524

$$

MIC023-059-132215-
/O.CON.KIWX.SV.W.0200.000000T0000Z-110813T2215Z/
HILLSDALE MI-BRANCH MI-
531 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR BRANCH AND NORTHWESTERN HILLSDALE COUNTIES...

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF UNION
CITY TO 4 MILES SOUTHWEST OF BRONSON...AND MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLDWATER...QUINCY...LITCHFIELD...JONESVILLE...READING...HODUNK...
  GIRARD...BATAVIA...GILEAD AND EAST GILEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH AND QUARTER SIZE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4176 8483 4178 8530 4208 8530 4208 8449
TIME...MOT...LOC 2131Z 269DEG 26KT 4208 8502 4184 8524
WIND...HAIL 60MPH 1.00IN

$$
229 
WWUS53 KIWX 132153
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
553 PM EDT SAT AUG 13 2011

MIC023-059-132215-
/O.CON.KIWX.SV.W.0200.000000T0000Z-110813T2215Z/
HILLSDALE MI-BRANCH MI-
553 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN BRANCH AND NORTHWESTERN HILLSDALE COUNTIES...

AT 548 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF 
SEVERE THUNDERSTORMS EXTENDING FROM LITCHFIELD TO 10 MILES SOUTH OF 
COLDWATER...AND MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  JONESVILLE...READING...ALLEN...CALIFORNIA AND LONG LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

&&

LAT...LON 4208 8503 4208 8449 4176 8483 4177 8509
TIME...MOT...LOC 2151Z 269DEG 26KT 4204 8475 4180 8497
WIND...HAIL 60MPH <.50IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:50 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 13, 2:50 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
250 PM EDT SAT AUG 13 2011

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/

STRONG VORT MAX/SHRTWV MOVG ESE THROUGH THE MID MS VALLEY THIS AFTN
WILL CONT TO AMPLIFY AS IT MOVES ACROSS OUR AREA OVERNIGHT.
ASSOCIATED SFC LOW RATHER WK BUT SHOULD GRADUALLY DEEPEN AS THE LOW
MOVES EAST AND UPR TROF CONTS TO AMPLIFY OVER THE NEXT 24-36HRS.
LINE OF TSTMS HAS DEVELOPED ALONG THE SFC FRONT AND WAS MOVG E-SE
ACROSS LM/NE IL THIS AFTN. UNSTABLE AIRMASS WITH SBCAPE 2-2.5KJ/KJ
AND DCAPE >1KJ/KG WILL OVERSPREAD THE CWA LATE THIS AFTN/EVE AS THIS
LINE MOVES THROUGH. 0-6KM SHEAR LIMITED BUT NEAR 30KT WHICH SHOULD
BE SUFFICIENT FOR SOME STORM ORGANIZATION. FREEZING LEVELS ALSO
SEASONABLY LOW AROUND 11KFT SUPPORTING POTENTIAL FOR LARGE HAIL WITH
STRONGER CELLS. THUS...SVR TSTM WATCH IN EFFECT UNTIL 800 PM.
CURRENT INDICATIONS ARE THAT THIS WATCH SHOULD BE ABLE TO BE CLEARED
BEHIND THE LINE/CDFNT EARLY ACROSS NW PORTION OF CWA LATE THIS AFTN.
SCT SHOWERS OR PATCHY LIGHT RAIN LIKELY TO DVLP BEHIND THE FRONT
OVERNIGHT AS LOW LEVEL CYCLONIC FLOW STRENGTHENS AND UPR LEVEL TROF
MOVES THROU THE AREA. THIS ACTIVITY SHOULD GRADUALLY END FROM W-E
ACROSS THE CWA SUNDAY AFTN/EVE AS THE LOW CONTS TO THE EAST.

LITTLE CHANGE TO PREV FCST TEMPS. MIXING AND CLOUDINESS LIKELY WILL
HOLD MINS ABOVE MOS FCST NEXT COUPLE OF NIGHTS. LIKEWISE CLOUD COVER
SHOULD LIMIT TEMP RISES BLO MOS FCST EAST ON SUNDAY.

&&

.LONG TERM...
MONDAY THROUGH FRIDAY.

MAIN CHALLENGE OF PERIOD IS TIMING AND STRENGTH OF SYSTEM PROGGED TO
MOVE THROUGH DURING THE MIDDLE OF THE WEEK. HIGH PRESSURE WILL BEGIN
TO DRIFT SOUTHEAST INTO THE AREA ON MONDAY AS UPPER TROUGH DEPARTS
TOWARDS THE EAST COAST. DRY CONDITIONS EXPECTED MONDAY AND TUESDAY
AS SURFACE RIDGE SLOWLY DRIFTS EAST ACROSS REGION. FOCUS THEN SHIFTS
TO SYSTEM DEVELOPING NEAR THE NW PACIFIC COAST. UPPER LOW WILL SLIDE
EASTWARD INTO SOUTHERN BC BY MONDAY NIGHT AND THEN ACCELERATE
EASTWARD ACROSS THE NORTHERN CONUS IN RESPONSE TO HEIGHT FALLS AND
JET ROUNDING THE BASE OF A BROAD TROUGH AS RIDGE BEGINS TO FLATTEN
BY MIDWEEK. SHORTWAVE DISTURBANCE WILL RIDE OVER THE TOP OF THE
RIDGE AND MOVE SOUTHEAST INTO THE AREA BY WEDNESDAY. GFS CONTINUES
TO BE MORE AGGRESSIVE THAN ECMWF WITH MOISTURE RETURN AND FORCING
AHEAD OF THE SHORTWAVE AND DEPICTS A MORE ACTIVE PATTERN. SUSPECT
MUCH OF WEDNESDAY WILL BE DRY AS RIDGING ATTEMPTS TO HOLD ON
THEREFORE LEFT DRY GRIDS AS IS FOR NOW. LOOKS LIKE BEST SHOT FOR
PRECIP REMAINS OVERNIGHT ON WEDNESDAY INTO THURSDAY WITH THE
APPROACH OF WEAK COLD FRONT AND BETTER FORCING. DID NOT DEVIATE MUCH
FROM GOING POP GRIDS GIVEN DISCREPANCIES BETWEEN MODEL SOLUTIONS
THIS FAR OUT.

TEMPERATURES WILL BEGIN AROUND NORMAL FOR THE START OF THE PERIOD
AND SLOWLY BEGIN TO WARM INTO THE MID 80S BY WEDNESDAY AS FLOW
SHIFTS FROM THE NW TO MORE SOUTHERLY WITH WAA BENEATH THE RIDGE.
HIGHS WILL THEN DROP A FEW DEGREES FOR THURS AND FRI AFTER FROPA.
LOWS WILL BE AROUND OR JUST ABOVE NORMAL THRU THE PERIOD.

&&

.AVIATION...
LINE OF TSTMS ACROSS SE WI/NRN IL MOVG SE EXPECTED TO PERSIST AND
MOVE THROUGH SBN AROUND 21Z AND FWA AROUND 00Z. ADDED TEMPO TSRA
WITH MVFR CONDITIONS AND GUSTY WINDS TO ACCOUNT FOR THIS ACTIVITY
THIS AFTN/EVE...THOUGH UPDATES FOR LOWER CONDITIONS PSBL FOR
LOCALLY STRONGER TSTMS. SCT SHOWERS SHOULD CONT TONIGHT AND INTO
SUNDAY IN INCRSG LOW LEVEL CAA/CYCLONIC FLOW. CIGS/VSBYS EXPECTED
TO LOWER INTO MVFR RANGE OVERNIGHT WITH STRATO CU HOLDING INTO
SUNDAY AFTN AND NNW WINDS INCRSG AS LOW MOVES EAST AND DEEPENS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM SUNDAY TO 2 PM EDT MONDAY FOR
     LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...OBERGFELL
AVIATION...JT
Hazardous weather outlook, Aug 13, 1:12 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 PM EDT SAT AUG 13 2011

INZ003-LMZ043-046-MIZ077-141715-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
112 PM EDT SAT AUG 13 2011 /1212 PM CDT SAT AUG 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST ACROSS THE
AREA THIS AFTERNOON. SOME OF THE STORMS MAY BE SEVERE WITH LARGE
HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE TO HIGH RIP CURRENT RISK SUNDAY AND MONDAY.

SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY SUNDAY AND MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-141715-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
112 PM EDT SAT AUG 13 2011 /1212 PM CDT SAT AUG 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST ACROSS THE
AREA THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 13, 4:34 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             CASSOPOLIS              41.91N  86.01W
08/13/2011  E0.88 INCH       CASS               MI   PUBLIC

            PUBLIC REPORT OF NICKEL SIZED HAIL IN CASSOPOLIS. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1101305

NG
Local storm report, Aug 13, 4:39 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             1 SE MICHIGAN CITY      41.70N  86.88W
08/13/2011  E1.00 INCH       LA PORTE           IN   PUBLIC

            PUBLIC REPORT OF HAIL RANGING FROM DIME TO QUARTER
            SIZED. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1101306

NG
Local storm report, Aug 13, 4:51 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     COLOMA                  42.19N  86.31W
08/13/2011                   BERRIEN            MI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER IWX1101307

CEO
Local storm report, Aug 13, 4:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
452 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND GST     1 NW THREE RIVERS       41.95N  85.65W
08/13/2011  M71 MPH          ST. JOSEPH         MI   TRAINED SPOTTER

            MEASURED 71 MPH WIND GUST WITH POWER OUTAGES

&&

EVENT NUMBER IWX1101308

NG
Local storm report, Aug 13, 4:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     HAIL             1 NW THREE RIVERS       41.95N  85.65W
08/13/2011  E1.00 INCH       ST. JOSEPH         MI   TRAINED SPOTTER

            HAIL RANGING FROM PEA SIZED TO QUARTER SIZED COVERING
            THE GROUND.

&&

EVENT NUMBER IWX1101309

NG
Local storm report, Aug 13, 4:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             1 SE JONES              41.89N  85.79W
08/13/2011  E1.00 INCH       CASS               MI   TRAINED SPOTTER

            RELAYED REPORT OF DIME TO QUARTER SIZED HAIL. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER IWX1101310

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 4:27 AM EDTRip Current StatementIWX54 hr
Aug 13, 3:43 PM EDTSevere Thunderstorm WarningIWXBerrien, Cass29 min
Aug 13, 4:10 PM EDTSevere Thunderstorm WarningIWXBerrien, Branch, Cass, Saint Joseph65 min
Aug 13, 4:32 PM EDTAreal Flood AdvisoryIWXBerrien, Cass118 min
Aug 13, 5:35 PM EDTSpecial Weather StatementIWXBerrien25 min
Aug 13, 5:47 PM EDTSevere Thunderstorm WarningIWXBerrien48 min
Aug 13, 6:01 PM EDTSpecial Weather StatementIWXHillsdale29 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.